Alert archive / Wyoming / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 13, 2022, 1:54 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2022, 1:54 PM MDT (19:54 UTC)
- Expired
- Aug 13, 2022, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 115 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:15 PM MDT | FLASH FLOOD | 2 S Centennial, WY | 2 INCHES OF HEAVY RAIN FELL IN SHORT PERIOD SATURDAY AFTERNOON ON THE WEST SLOPES OF SHEEP MOUNTAIN WITH FLOODING OF LOW LYING AREAS SOUTH SOUTHEAST OF CENTENNIAL. DELAYED REPORT. CORRECTED FOR LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 3601 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WGUS55 KCYS 131954
FFWCYS
WYC001-007-132300-
/O.NEW.KCYS.FF.W.0007.220813T1954Z-220813T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
154 PM MDT Sat Aug 13 2022
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
Southeastern Carbon County in south central Wyoming...
Southwestern Albany County in southeastern Wyoming...
* Until 500 PM MDT.
* At 154 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Libby Creek Campground, North Fork Campground, Centennial and Nash
Fork Campground.
This includes the following streams and drainages...
Mill Creek, Libby Creek, Little Laramie River, Nash Fork, Jim
Creek, North Fork Little Laramie River, North Fork Mill Creek,
Sevenmile Creek, Middle Fork Little Laramie River, South Fork Rock
Creek, Silver Run Creek, Kelly Creek and Nellis Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4142 10619 4142 10608 4135 10607 4126 10606
4124 10614 4129 10625 4136 10625
FLASH FLOOD...RADAR INDICATED
$$
Fuller1 follow-up statement
356
WGUS75 KCYS 132251
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
451 PM MDT Sat Aug 13 2022
WYC001-007-132301-
/O.EXP.KCYS.FF.W.0007.000000T0000Z-220813T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-Carbon WY-
451 PM MDT Sat Aug 13 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
SOUTHEASTERN CARBON AND SOUTHWESTERN ALBANY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT Monday for a
portion of south central Wyoming.
LAT...LON 4142 10619 4142 10608 4135 10607 4126 10606
4124 10614 4129 10625 4136 10625
$$
FullerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 11:14 AM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 13, 11:14 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1114 AM MDT Sat Aug 13 2022 .SHORT TERM...(Today through Sunday) Issued at 315 AM MDT Sat Aug 13 2022 The center of the upper level ridge was situated from eastern CO into western KS and OK Panhandle. A south to southwest flow on the backside of the ridge continues to transport monsoonal moisture from the Desert Southwest north and east into WY and western NE. A quasi-stationary surface boundary extended from northeast WY into northwest NE. As predicted by most of the high-resolution models, convection across portions of east central/southeast WY and northern NE Panhandle will gradually decrease in areal coverage overnight. Some areas received between 0.5" and 1" of beneficial rainfall. The models and ensembles remain consistent with the continuation of monsoonal moisture advection as the upper level ridge slowly shifts southeast into the south central Great Plains this weekend. Anomalously high precipitable water values of 1" to 1.5" will prevail. Lifting mechanisms for deep convection are the quasi- stationary surface boundary bisecting the CWA as well as periodic shortwaves embedded within the southwest flow aloft. Sounding profiles depict tall skinny CAPEs upwards of 600 j/kg with 0-6km shear values 20 kt or less. Steering flow will be weak resulting in slower storm motion and potential training over the same areas, increasing the risk for heavy rainfall and localized flooding. The prime area of concern will be the higher terrain and burn scars. The Day 1 WPC Excessive Rainfall Outlooks indicate Marginal and Slight risks along and west of I-25 today. The Slight risk is along and west of I-25 Sunday, with the Marginal risk extending across the eastern WY plains into northern and western NE Panhandle. The Areal Flood Watch for the I-80 and I-25 corridors including Rawlins, Cheyenne, Laramie, Guernsey and Wheatland goes into effect at noon today and is valid through Sunday evening. The greatest coverage of showers and thunderstorms will be during the afternoon and evening today and Sunday. High temperatures will reach the 90s east of the I-25 corridor today, and portions of the NE Panhandle Sunday. Elsewhere, expect highs from the upper 70s to upper 80s. Lows tonight will be in the 50s and lower 60s. .LONG TERM...(Sunday night through Friday) Issued at 315 AM MDT Sat Aug 13 2022 The long term forecast period is bookended by active weather due to pushes of monsoonal moisture and a near-stationary high pressure system. As moisture remains in the area through Monday, the chances for numerous to widespread showers and thunderstorms also continues. The primary hazards remain heavy rainfall due to weak steering flow and very moist columns. Beginning Monday evening, we should see a rapid drying of the atmosphere and a warming temperatures trend Tuesday through Thursday. If we begin to see a drier pattern than what the models are showing, fire weather will likely become a concern with warm afternoon temperatures, dry weather, and gusty winds. As of right now, the conditions look to be elevated, but not critical for fire weather. Friday, many global models are showing a return, once again, of monsoonal moisture. Which, you guessed it, will bring an increase in shower and thunderstorm chances! Stay tuned for more details as next weekend approaches. However, as of right now, next weekend's set up looks very similar to this weekend's. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1111 AM MDT Sat Aug 13 2022 Thunderstorms expected across all airports this afternoon. Used latest HRRR model for timing and duration of convection at each airport. Confidence growing for thunderstorms to make it into the Panhandle airports after 00Z and continuing into the evening hours. Later shifts will need to watch for stratus/fog development overnight for those areas that do receive rainfall this afternoon and evening. && .FIRE WEATHER... Issued at 315 AM MDT Sat Aug 13 2022 A continuous fetch of monsoonal moisture combined with several upper level disturbances in the southwesterly flow aloft will generate scattered to numerous showers and thunderstorms today through Monday. The slower storm motion and potential training over the same areas will result in periods of heavy rain which may lead to flooding, especially in and near the burn scars. Winds will be variable and gusty in the vicinity of thunderstorms. Shower and thunderstorm chances will decrease by the middle of next week as somewhat drier aloft returns to the region. && .HYDROLOGY... Issued at 315 AM MDT Sat Aug 13 2022 Robust monsoonal moisture surges will continue through Monday. Ensemble members prog precipitable water values between 1" and 1.5" west of the Laramie Range today, shifting east to the I-25 corridor Sunday and Monday. Showers and thunderstorms will be efficient rain producers. As the better plume of moisture spreads east with enhanced upper level lift, scattered to numerous showers and thunderstorms will develop across the Laramie Range and I-25 corridor this weekend. The high-resolution models have struggled with exactly where the heaviest rainfall will occur but a few models hint at significant rainfall totals occurring if they impact an urban corridor. This is present in the 13K-NAM where the total QPF goes from .18 to 1.75" during a 6-hour period. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Flood Watch through Sunday evening for WYZ106-107-109>118. NE...None. && SHORT TERM...MAJ LONG TERM...LK AVIATION...GCC FIRE WEATHER...MAJ HYDROLOGY...MAJ/AW
Hazardous weather outlook, Aug 13, 3:30 AM MDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 330 AM MDT Sat Aug 13 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>105-108-119-140930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Goshen County-East Laramie County- 330 AM MDT Sat Aug 13 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT It will be quite warm this afternoon with highs in the 90s. Increasing monsoonal moisture will produce isolated to scattered showers and thunderstorms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous mainly afternoon and evening showers and thunderstorms are forecast Sunday through Monday. Locally heavy rainfall may cause minor flooding. .Spotter information statement... Spotter activation will not be required. WYZ106-107-109>118-140930- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 330 AM MDT Sat Aug 13 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous afternoon and evening showers and thunderstorms will develop. Locally heavy rainfall may cause minor flooding, especially over the higher terrain and near burn scars. A Areal Flood Watch goes into effect at noon today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous mainly afternoon and evening showers and thunderstorms are forecast Sunday through Monday. Locally heavy rainfall may cause minor flooding. The Areal Flood Watch remains in effect through Sunday evening. .Spotter information statement... Spotters are encouraged to report heavy rain and flooding to the National Weather Service in Cheyenne.
In the hours before
Local storm report, Aug 13, 11:03 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1103 AM MDT SAT AUG 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 6 SSE RYAN PARK 41.24N 106.46W
08/11/2022 CARBON WY PUBLIC
DELAYED REPORT FROM A BAR A RANCH.
&&
GCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:05 PM MDT | Special Weather Statement | CYS | Goshen | 25 min |
| Aug 13, 2:50 PM MDT | Flash Flood Warning | CYS | Albany | 3 hr |
| Aug 13, 2:54 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Aug 13, 3:03 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 29 min |
| Aug 13, 3:20 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 3 hr |
| Aug 13, 3:28 PM MDT | Special Weather Statement | CYS | Albany | 32 min |
| Aug 13, 3:48 PM MDT | Areal Flood Advisory | CYS | Albany | 27 min |
| Aug 13, 3:51 PM MDT | Special Weather Statement | CYS | Albany | 24 min |
| Aug 13, 4:12 PM MDT | Flash Flood Warning | CYS | Albany, Laramie, Platte | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.